Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 29, NWS Goodland, KS

June 19, 2007Decatur County, Graham County, Sheridan County, Kansas

NWS Goodland, KS issued this flash flood warning at Jun 19, 2007, 3:23 PM CDT for Decatur County, Graham County, Sheridan County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 3:23 PM CDT (20:23 UTC)
Expired
Jun 19, 2007, 9:30 PM CDT
In force
6 hr
Issued by
NWS Goodland, KS
Area
Whole counties

Counties Decatur County, KS, Graham County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 124 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:40 PM CDTFLASH FLOODSaint Peter, KSSTREET FLOODING IN SAINT PETER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
492 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 192024
FFWGLD
KSC039-065-179-200230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
323 PM CDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN NORTHWEST KANSAS...
  THIS INCLUDES THE CITIES OF...TRAER...OBERLIN...LEOVILLE...
  KANONA...JENNINGS...DRESDEN...
  GRAHAM COUNTY IN NORTHWEST KANSAS...
  THIS INCLUDES THE CITIES OF...STUDLEY...SAINT PETER...PENOKEE...
  MORLAND...HILL CITY...
  SHERIDAN COUNTY IN NORTHWEST KANSAS...
  THIS INCLUDES THE CITIES OF...TASCO...SELDEN...HOXIE...

* UNTIL 930 PM CDT

* AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* THE STORMS PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3994 10072 3955 10065 3913 10053 3913 9963
      3947 9973 3955 10018 3993 10026

$$

LOCKHART
1 follow-up statement
000 
WGUS73 KGLD 200121 RRA
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
721 PM MDT TUE JUN 19 2007

KSC039-065-179-200131-
DECATUR KS-SHERIDAN KS-GRAHAM KS-
821 PM CDT TUE JUN 19 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GRAHAM...SHERIDAN
AND DECATUR COUNTIES...

LAT...LON 3994 10072 3955 10065 3913 10053 3913 9963
      3947 9973 3955 10018 3993 10026

$$

LOCKHART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:45 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 19, 2:45 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
145 PM MDT TUE JUN 19 2007

.DISCUSSION...FORECAST CONCERNS ARE ON HOW HOT IT WILL GET AND
CHANCES OF THUNDERSTORMS THE NEXT FEW DAYS.

.SHORT TERM (TONIGHT-FRIDAY NIGHT)...

TONIGHT...WITH A CONTINUED SOUTH-SOUTHEASTERLY WIND BOUNDARY LAYER
MOISTURE WILL INCREASE AGAIN WITH FOG DEVELOPING AFTER MIDNIGHT.
OVERNIGHT MINS WILL BE ABOVE NORMAL WITH READINGS IN THE MID TO
UPPER 60S. WILL MAINTAIN SOME SLIGHT CHANCE TO LOW CHANCE POPS
ACROSS THE AREA...HIGHEST ACROSS THE EAST AND SOUTH WHERE DEEPER
LOW LEVEL MOISTURE AND CURRENT STORM ACTIVITY EXISTS. MAY ADJUST
ORIENTATION A BIT CLOSER TO ZONE ISSUANCE.

WEDNESDAY/WEDNESDAY NIGHT...UPPER RIDGE AXIS GRADUALLY BUILDS
ACROSS THE AREA WITH 850 TEMPERATURES WARMING ABOUT 8F (WEST) TO
13F (EAST). THIS WOULD SUPPORT HIGHS IN THE MID TO UPPER 90S. LOW
AGAIN WEDNESDAY NIGHT WILL RANGE FROM 60 IN THE WEST TO 70 OR A
TAD HIGHER IN THE HILL CITY AREA. WITH HOT TEMPERATURES AND JUICY
LOW LEVEL MOISTURE CONSIDERABLE INSTABILITY WILL EXIST. WILL
MAINTAIN SLIGHT CHANCE POPS FOR AFTERNOON OVERNIGHT THUNDERSTORMS.

THURSDAY/THURSDAY NIGHT...850 TEMPERATURES CONTINUE WARM ANOTHER
5-10F WITH HIGHS IN THE UPPER 90S ACROSS THE WEST TO AROUND
100-103 ELSEWHERE. A FRONT LOOKS TO BISECT THE AREA FROM NORTHEAST
TO SOUTHWEST WITH THUNDERSTORMS POSSIBLE ALONG IT. WILL MAINTAIN
SILENT POPS ALONG THE BOUNDARY FOR NOW AND KEEP THE SLIGHT CHANCE
POPS OVERNIGHT.

FRIDAY/FRIDAY NIGHT...850 TEMPERATURES COOL ABOUT 10F BRINGING
AFTERNOON HIGHS DOWN INTO THE LOW TO MID 90S. THE COOLDOWN IS FROM
A FRONT THAT BACKS INTO THE AREA IN RESPONSE TO STRONG ENERGY
BREAKING DOWN THE UPPER RIDGE OVER THE EAST A BIT. LOOKS LIKE
HIGHER PROBABILITY OF PRECIP WILL BE ACROSS THE SOUTHWEST PORTION
OF THE AREA ALONG THE FRONTAL BOUNDARY. HAVE ORIENTED POPS TO
REFLECT THIS WITH LOWER SILENT POPS ACROSS THE NORTHEAST.

.LONG TERM (SATURDAY-TUESDAY)...

MAIN WEATHER STORY FOR THE EXTENDED WILL BE ABOVE NORMAL
TEMPERATURES.

LARGE UPPER RIDGE AXIS WILL COVER THE CENTRAL AND SOUTHERN PLAINS
WITH THE STORM TRACK NORTH ACROSS THE NORTHERN PLAINS. 850
TEMPERATURES SUPPORT HIGHS IN THE 95-100 DEGREE RANGE JUST ABOUT
EVERY DAY...SOME 10+ DEGREES ABOVE NORMAL.

WILL MAINTAIN SILENT POPS AS CONFIDENCE NOT REAL HIGH IN PROMISING
PRECIP POTENTIAL ANY GIVEN DAY.

&&

.AVIATION...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. CB BASES EXPECTED TO BE VFR...BUT A FEW STRONG STORMS
POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. STORMS EXPECTED TO
DISSIPATE AFTER SUNSET. FOG AND STRATUS THEN LIKELY TO REDEVELOP
AFTER MIDNIGHT ACROSS MUCH OF THE AREA WITH LOW CEILINGS AND
VISIBILITY RESTRICTIONS RESULTING IN IFR CONDITIONS AFTER 09Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

DDT/DDT/JDK
Hazardous weather outlook, Jun 19, 11:30 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1030 AM MDT TUE JUN 19 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1030 AM MDT TUE JUN 19 2007 /1130 AM CDT TUE JUN 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI-STATE
AREA THIS AFTERNOON AND THIS EVENING. ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP WITH DAYTIME HEATING. THE ATMOSPHERE WILL BE
VERY UNSTABLE AND WIND SHEAR WILL BE MODERATE. ALTHOUGH COVERAGE
WILL BE LIMITED...ANY THUNDERSTORM WHICH DEVELOPS HAS THE POTENTIAL
TO RAPIDLY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS AND
POSSIBLE TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS THE
TRI-STATE AREA. AT THIS TIME THE MAIN THREAT APPEARS TO BE CLOUD
TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING.

FS/JDK

In the hours before

Local storm report, Jun 19, 2:08 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
108 PM MDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             3 E TASCO               39.35N 100.23W
06/19/2007  E1.00 INCH       SHERIDAN           KS   EMERGENCY MNGR

&&

KJAMES
Local storm report, Jun 19, 2:11 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
111 PM MDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     HAIL             6 W OBERLIN             39.82N 100.64W
06/19/2007  E0.75 INCH       DECATUR            KS   PUBLIC

&&

KJAMES
Local storm report, Jun 19, 2:12 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
112 PM MDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     FUNNEL CLOUD     5 E HOXIE               39.36N 100.35W
06/19/2007                   SHERIDAN           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD ABOUT 5 MILES EAST
            OF HOXIE.

&&

FOLTZ
Local storm report, Jun 19, 2:13 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
113 PM MDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             STUDLEY                 39.35N 100.16W
06/19/2007  E0.75 INCH       GRAHAM             KS   LAW ENFORCEMENT

&&

FOLTZ
Local storm report, Jun 19, 2:23 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
123 PM MDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     HAIL             3 E TASCO               39.35N 100.23W
06/19/2007  E1.75 INCH       SHERIDAN           KS   LAW ENFORCEMENT

&&

FOLTZ
Local storm report, Jun 19, 2:41 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
141 PM MDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     TORNADO          10 E HOXIE              39.36N 100.25W
06/19/2007                   SHERIDAN           KS   LAW ENFORCEMENT

            BRIEF TORNADO TOUCHDOWN. TORNADO HAS NOW LIFTED.

&&

FOLTZ

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:47 PM CDTSevere Thunderstorm WarningGLDGraham, Norton, Sheridan58 min
Jun 19, 1:44 PM CDTTornado WarningGLDGraham, Sheridan61 min
Jun 19, 2:09 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins66 min
Jun 19, 2:43 PM CDTTornado WarningGLDGraham, Sheridan62 min
Jun 19, 2:58 PM CDTTornado WarningGLDDecatur31 min
Jun 19, 3:26 PM CDTSevere Thunderstorm WarningGLDSheridan64 min
Jun 19, 3:44 PM CDTTornado WarningGLDGove, Sheridan61 min
Jun 19, 3:50 PM CDTTornado WarningGLDSheridan55 min
Jun 19, 4:45 PM CDTSevere Thunderstorm WarningGLDGove36 min
Jun 19, 5:23 PM CDTFlash Flood WarningGLDGove3 hr
Jun 19, 5:36 PM CDTSevere Thunderstorm WarningGLDThomas45 min

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.